[Date Prev][Date Next][Thread Prev][Thread Next] - [Date Index][Thread Index][Author Index]

STS-114 STATUS AND LAUNCH TIMELINE



SUBMITTED BY ARTHUR N1ORC - AMSAT A/C #31468

Katherine Trinidad
Headquarters, Washington                                   July 8, 2005
(Phone: 202/358-3749)

Jessica Rye
Kennedy Space Center, Fla.
(Phone: 321/867-2468)


NASA ANNOUNCES SHUTTLE LAUNCH COUNTDOWN & KEY EVENTS

     The countdown for NASA's Return to Flight launch of Space Shuttle Discovery (STS-114) starts at 6 p.m. EDT, July 10. Discovery's crew will test new equipment and procedures to increase Shuttle safety, deliver spare parts and supplies to the International Space Station.

NASA's Kennedy Space Center (KSC) launch team will conduct the countdown from Firing Room 3 of the Launch Control Center. The countdown includes nearly 27 hours of built-in hold time and a preferred launch at approximately 3:51 p.m. EDT, July 13. The launch window is approximately five minutes. 

This historic mission is the 114th Shuttle flight and 17th U.S. flight to the Station. The 12-day mission has a planned KSC landing at approximately 11:01 a.m. EDT, July 25. For detailed information about NASA's Return to Flight visit:  http://www.nasa.gov/returntoflight

COUNTDOWN MILESTONES (ALL TIMES EDT & SUBJECT TO CHANGE)

Launch-3 Days (Sunday, July 10): Countdown begins at the T-43 hours (6 p.m.)

Launch-2 Days (Monday, July 11)
Remove mid-deck and flight-deck platforms (2 a.m.); Complete preparation to load power reactant storage and distribution system (5 a.m.); Activate and test navigational systems (7 a.m.); Flight deck preliminary inspections complete (10 a.m.)
Enter first built-in hold at T-27 hours for four hours (10 a.m.)
Resume countdown (2 p.m.); Begin loading of cryogenic reactants into Discovery's fuel cell storage tanks (3:30 p.m.)
Enter 4-hour built-in hold at T-19 hours (10 p.m.)

Launch-1 Day (Tuesday, July 12)
Resume countdown (2 a.m.); Final preparations of Shuttle's three main engines for tanking and flight (2 a.m.); Fill pad sound suppression system water tank (3 to 6 a.m.)
Enter planned hold at T-11 hours for 12 hours, 55 minutes (10 a.m.); Begin star tracker functional checks (10:50 a.m.); Move Rotating Service Structure to the park position (7 p.m.)
Resume countdown at T-11 hours (11 p.m.)

Launch Day (Wednesday, July 13)
Enter planned 2-hour built-in hold at T-6 hours (3:55 a.m.); Verification of launch commit criteria prior to cryogenic loading of External Tank(ET)
Resume countdown (5:55 a.m.) Begin load ET with 500,000 gallons of cryogenic propellants (approx. 6:05 to approx. 8:55 a.m.); Final Inspection Team to launch pad
Enter planned 3-hour built-in hold at T-3 hours (8:55 a.m.); Perform inertial measurement unit preflight calibration; Align Merritt Island Launch Area tracking antennas
Resume countdown at T-3 hours (11:55 a.m.)
Crew departs Operations and Checkout Building for the pad (12 p.m.); Crew entry into orbiter (approx. 12:30 p.m.); Crew air-to-ground voice checks with Launch and Mission Control; Close Discovery's crew hatch (about 1:35 p.m.)
Enter planned 10-minute hold at T-20 minutes (2:35 p.m.); NASA Test Director conducts final launch team briefings; inertial measurement unit preflight alignments
Resume countdown at T-20 minutes (2:45 p.m.); Transition the orbiter's onboard computers to launch configuration; backup flight system to launch configuration
Enter estimated 40-minute hold at T-9 minutes (2:56 p.m.); Launch director, Mission Management Team and NASA test director conduct final polls for go/no go to launch
Resume countdown at T-9 minutes (about 3:36 p.m.); Start automatic ground launch sequencer (T-9:00 minutes); Retract orbiter crew access arm (T-7:30); Ignition of three Shuttle main engines (T-6.6 seconds); ignition and liftoff (T-0)

STS-114 CREW & LAUNCH DAY ACTIVITIES (TV events (#)-times may vary)
Commander Eileen Collins; pilot James Kelly; payload commander Soichi Noguchi; mission specialists Stephen Robinson, Andrew Thomas, Wendy Lawrence, Charles Camarda

5:45 a.m.     Crew wake up; 6:15 a.m.  Breakfast
#10:15 a.m.  Crew snack
11:20 a.m.   Weather Briefing 
#11:20-11:50 a.m.  Don flight suits 
#12:00 p.m.  Depart for launch pad
#12:30 p.m.  Arrive at white room; begin entering Shuttle
#1:45 p.m.    Close crew hatch
#3:51 p.m.    Launch

For NASA TV schedules, viewing and information on the Web, visit: 

http://www.nasa.gov/ntv
-end-

                            * * *
----
Via the sarex mailing list at AMSAT.ORG courtesy of AMSAT-NA.
To unsubscribe, send "unsubscribe sarex" to Majordomo@amsat.org



AMSAT Top AMSAT Home